Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 8, 2021Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 8, 2021, 7:45 AM EDT for Toombs County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2021, 7:45 AM EDT (11:45 UTC)
Expired
Oct 8, 2021, 8:15 AM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 11.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WWUS82 KFFC 081145
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
745 AM EDT Fri Oct 8 2021
 
GAZ112-113-081215-
Toombs GA-Montgomery GA-
745 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rain will impact portions of 
southern Toombs and southeastern Montgomery Counties through 815 AM 
EDT...

At 745 AM EDT, a strong thunderstorm was over Grays Landing, or near
Plant Hatch, moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Uvalda, Alston, English Eddy, Toombs Central, New Branch, Grays
Landing, Rock Springs, Cedar Crossing, Johnson Corner and McNatt
Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3191 8225 3193 8226 3194 8228 3193 8230
      3195 8231 3193 8231 3194 8238 3196 8238
      3195 8239 3197 8244 3197 8248 3196 8250
      3195 8248 3195 8249 3196 8252 3209 8252
      3209 8220 3191 8223
TIME...MOT...LOC 1145Z 270DEG 10KT 3196 8245 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 8, 4:19 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Oct 8, 4:19 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
419 AM EDT Fri Oct 8 2021

.SHORT TERM /Today through Thursday/...

Today a drier weather pattern than we have seen lately emerges. At
the start of the day the FA will be at the base of a broad upper
trough encompassing much of the eastern CONUS. Drier air aloft will
slowly advect into the area from the northwest. While at the surface
a low just off the east coast will keep a steady stream of low level
moisture over the area. As the trough axis slowly pushes eastward
weak disturbances will move through the longwave pattern helping to
initiate rain showers and isolated thunderstorms. The convection will
primarily be focused on the eastern potions of the CWA through early
tomorrow morning.

Tomorrow through late next week the FA will be situated under
upper level and surface ridging. Although over the course of the
week both the surface and upper level ridges will move eastward
and elongate sensible weather will remain generally dry through at
least Friday. Any extremely limited PoPs will be confined to very
north GA.

High temperatures will run just a bit above normal and in the upper
70s to mid 80s with lows falling into the 60s each night under
cloudy skies.

28

&&

.PREV DISCUSSION... /Issued 133 AM EDT Fri Oct 8 2021/

AVIATION... 06Z Update... CIGS have begun to fall to IFR at most
sites this morning. IFR/LIFR with patchy fog anticipated through
the early morning hours. Drier weather expected today. Most
showers and isolated thunderstorms are expected to east of the
terminals after 18Z. Light easterly winds will gradually shift to
the N/NW today and stay 5 to 8kts.

//ATL Confidence...06Z Update...
Medium confidence on all elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          76  62  78  61 /  70  20  10   0
Atlanta         79  61  80  62 /  30   5   0   0
Blairsville     75  54  76  55 /  40  10   0   0
Cartersville    80  59  81  61 /  10   5   0   0
Columbus        83  62  83  63 /  10   0   0   0
Gainesville     76  60  78  61 /  50  20   5   0
Macon           81  62  81  61 /  50  10   0   0
Rome            82  59  83  62 /  10   0   0   0
Peachtree City  80  60  81  61 /  20   0   0   0
Vidalia         81  65  79  65 /  70  30  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 8 AM EDT this morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts...
Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade...
Dawson...DeKalb...Dooly...Douglas...Fannin...Fayette...Floyd...
Forsyth...Gilmer...Glascock...Gordon...Greene...Gwinnett...
Hall...Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Jones...Lamar...Lumpkin...Macon...
Madison...Marion...Meriwether...Monroe...Morgan...Murray...
Muscogee...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Peach...Pickens...Pike...Polk...Putnam...Rockdale...
Schley...South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Towns...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...White...
Whitfield...Wilkes...Wilkinson.

&&

SHORT TERM...28
LONG TERM....28
AVIATION...28
Hazardous weather outlook, Oct 8, 4:16 AM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
416 AM EDT Fri Oct 8 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
416 AM EDT Fri Oct 8 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Patchy dense fog will be possible area wide this morning.

Locally heavy rainfall and isolated thunderstorms will continue
today, but will be mostly confined to southcentral and eastern
Georgia. Localized flash flooding will be possible. A Flash Flood
Watch remains in effect for portions of north and central Georgia
through 8 AM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms are possible across across the far eastern
portions of the area on Saturday. The primary threat with any
thunderstorms will be occasional lightning and locally heavy rain.

Sunday through Thursday no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of flooding through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Oct 8, 5:43 AM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 AM EDT Fri Oct 8 2021

GAZ039-051-081015-
Taliaferro GA-Wilkes GA-
543 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
central Taliaferro and southwestern Wilkes Counties through 615 AM
EDT...

At 543 AM EDT, a strong thunderstorm was near Carters Grove, or 7
miles southwest of Washington, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Washington, Aonia, Ficklin, Lundberg, Rocky Creek Fire Dept.,
Celeste, Sandy Cross and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3364 8259 3363 8261 3363 8262 3362 8262
      3361 8265 3360 8265 3360 8269 3357 8290
      3372 8296 3373 8295 3374 8296 3387 8268
      3363 8258
TIME...MOT...LOC 0943Z 251DEG 12KT 3368 8286

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 6:19 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 AM EDT Fri Oct 8 2021

GAZ112-113-081045-
Toombs GA-Montgomery GA-
619 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
west central Toombs and Montgomery Counties through 645 AM EDT...

At 618 AM EDT, a strong thunderstorm was near Ailey, or near Mount
Vernon, moving east at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Alston, Tarrytown,
Center, Rock Springs, Charlotteville and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3201 8259 3232 8261 3232 8245 3215 8237
      3201 8243 3200 8258
TIME...MOT...LOC 1018Z 270DEG 5KT 3214 8254

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 6:22 AM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
622 AM EDT Fri Oct 8 2021

GAZ039-051-062-081045-
Taliaferro GA-Wilkes GA-Warren GA-
622 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
northwestern Warren, southeastern Taliaferro and south central
Wilkes Counties through 645 AM EDT...

At 621 AM EDT, a strong thunderstorm was over Raytown, or 7 miles
east of Crawfordville, moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Sharon, Ficklin, Cadley, Barnett, Lundberg, Rocky Creek Fire Dept.,
Raytown and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3346 8262 3349 8286 3367 8283 3370 8263
      3361 8263 3361 8264 3360 8265 3355 8262
TIME...MOT...LOC 1021Z 270DEG 10KT 3356 8276

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Oct 8, 6:40 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 AM EDT FRI OCT 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      UNADILLA                32.26N  83.74W
10/08/2021                   DOOLY              GA   DEPT OF HIGHWAYS

            WATER ACROSS THE ROADWAY HAS FORCED THE CLOSURE OF GA-7
            NEAR THE INTERSECTION OF COSBY ST PER GDOT.

&&

EVENT NUMBER FFC2100635

LUSK
Special weather statement, Oct 8, 7:08 AM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
708 AM EDT Fri Oct 8 2021

GAZ112-113-081145-
Toombs GA-Montgomery GA-
708 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
Toombs and east central Montgomery Counties through 745 AM EDT...

At 707 AM EDT, a strong thunderstorm was over Center, or near Lyons,
moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyons, Vidalia, Higgston, Santa Claus, Alston, Center, Toombs
Central, Ohoopee, New Branch, Ponderosa, South Thompson, Rock Springs
and Johnson Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3214 8220 3213 8219 3202 8221 3208 8252
      3226 8250 3228 8223 3224 8221 3221 8221
      3220 8220 3217 8218
TIME...MOT...LOC 1107Z 270DEG 10KT 3216 8241

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 7:45 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
745 AM EDT Fri Oct 8 2021

GAZ112-113-081215-
Toombs GA-Montgomery GA-
745 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rain will impact portions of
southern Toombs and southeastern Montgomery Counties through 815 AM
EDT...

At 745 AM EDT, a strong thunderstorm was over Grays Landing, or near
Plant Hatch, moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Uvalda, Alston, English Eddy, Toombs Central, New Branch, Grays
Landing, Rock Springs, Cedar Crossing, Johnson Corner and McNatt
Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3191 8225 3193 8226 3194 8228 3193 8230
      3195 8231 3193 8231 3194 8238 3196 8238
      3195 8239 3197 8244 3197 8248 3196 8250
      3195 8248 3195 8249 3196 8252 3209 8252
      3209 8220 3191 8223
TIME...MOT...LOC 1145Z 270DEG 10KT 3196 8245

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:38 PM EDTSpecial Weather StatementFFCDooly37 min
Oct 7, 9:11 PM EDTSpecial Weather StatementFFCLamar64 min
Oct 7, 9:17 PM EDTSpecial Weather StatementFFCDooly28 min
Oct 7, 9:42 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Oct 7, 9:52 PM EDTSpecial Weather StatementFFCButts38 min
Oct 7, 10:00 PM EDTSpecial Weather StatementFFCDooly30 min
Oct 7, 10:33 PM EDTSpecial Weather StatementFFCPulaski27 min
Oct 7, 10:47 PM EDTSevere Thunderstorm WarningFFCBleckley, Dooly, Houston, Pulaski, Twiggs43 min
Oct 7, 11:27 PM EDTSpecial Weather StatementFFCBleckley, Pulaski33 min
Oct 7, 11:58 PM EDTSpecial Weather StatementFFCBleckley32 min
Oct 8, 12:04 AM EDTSpecial Weather StatementFFCTwiggs26 min
Oct 8, 12:32 AM EDTSpecial Weather StatementFFCBleckley28 min
Oct 8, 12:39 AM EDTRiver Flood WarningFFCBibb, Crawford, Houston, Peach16 hr
Oct 8, 12:50 AM EDTSpecial Weather StatementFFCTwiggs25 min
Oct 8, 1:05 AM EDTSevere Thunderstorm WarningFFCDodge, Laurens40 min
Oct 8, 1:43 AM EDTSevere Thunderstorm WarningFFCDodge, Laurens32 min
Oct 8, 1:59 AM EDTSpecial Weather StatementFFCHouston31 min
Oct 8, 2:15 AM EDTSevere Thunderstorm WarningFFCLaurens30 min
Oct 8, 2:31 AM EDTSpecial Weather StatementFFCBleckley29 min
Oct 8, 2:45 AM EDTSevere Thunderstorm WarningFFCLaurens, Wheeler34 min
Oct 8, 2:47 AM EDTFlash Flood WarningFFCBleckley, Dodge, Laurens6 hr
Oct 8, 3:17 AM EDTSpecial Weather StatementFFCBleckley28 min
Oct 8, 3:21 AM EDTSpecial Weather StatementFFCTreutlen24 min
Oct 8, 3:41 AM EDTFlash Flood WarningFFCBleckley, Dodge, Dooly, Houston, Pulaski7 hr
Oct 8, 3:48 AM EDTSpecial Weather StatementFFCPulaski27 min
Oct 8, 3:51 AM EDTSpecial Weather StatementFFCTreutlen24 min
Oct 8, 4:13 AM EDTSpecial Weather StatementFFCDodge32 min
Oct 8, 4:20 AM EDTSpecial Weather StatementFFCTreutlen25 min
Oct 8, 4:51 AM EDTSpecial Weather StatementFFCTreutlen24 min
Oct 8, 5:03 AM EDTFlash Flood WarningFFCDodge, Laurens, Pulaski, Wilcox8 hr
Oct 8, 5:40 AM EDTSpecial Weather StatementFFCMontgomery35 min
Oct 8, 5:43 AM EDTSpecial Weather StatementFFCWilkes32 min
Oct 8, 6:19 AM EDTSpecial Weather StatementFFCMontgomery26 min
Oct 8, 6:22 AM EDTSpecial Weather StatementFFCTaliaferro23 min
Oct 8, 6:53 AM EDTRiver Flood WarningFFCDooly6 hr
Oct 8, 7:08 AM EDTSpecial Weather StatementFFCToombs37 min
Oct 8, 7:20 AM EDTFlash Flood WarningFFCDodge, Telfair, Wilcox5 hr
Oct 8, 8:53 AM EDTFlash Flood WarningFFCBleckley, Dodge, Laurens, Treutlen3 hr
Oct 8, 9:02 AM EDTFlash Flood WarningFFCDooly, Sumter88 min
Oct 8, 9:56 AM EDTFlash Flood WarningFFCButts, Monroe101 min
Oct 8, 12:33 PM EDTRiver Flood WarningFFCJones10 hr
Oct 8, 2:12 PM EDTRiver Flood WarningFFCPulaski32 hr
Oct 8, 3:37 PM EDTRiver Flood WarningFFCDooly14 hr
Oct 8, 5:42 PM EDTFlash Flood WarningFFCLaurens2 hr
Oct 8, 6:26 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.